Alert archive / Iowa / Tornado Warnings in 2025
Tornado Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 25, 2025, 3:57 PM CDT for Winnebago County, Worth County, Iowa. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 25, 2025, 4:17 PM CDT
- In force
- 20 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Winnebago County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 157 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
630
WFUS53 KDMX 252057
TORDMX
IAC189-195-252145-
/O.NEW.KDMX.TO.W.0006.250625T2057Z-250625T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
357 PM CDT Wed Jun 25 2025
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Northwestern Worth County in north central Iowa...
Northeastern Winnebago County in north central Iowa...
* Until 445 PM CDT.
* At 357 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Mills, or 10 miles north of Forest City,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Mills, Rice Lake, Rice Lake State Park, Lake Mills Municipal
Airport, and Hogsback Wildlife Area around 400 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Hogsback Wildlife Area, Lake Mills Municipal Airport, and Rice Lake
State Park.
This includes Interstate 35 near mile marker 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4341 9334 4337 9369 4342 9370 4350 9355
4350 9338
TIME...MOT...LOC 2057Z 262DEG 21KT 4341 9360
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon2 follow-up statements
874
WWUS53 KDMX 252106
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
406 PM CDT Wed Jun 25 2025
IAC189-195-252145-
/O.CON.KDMX.TO.W.0006.000000T0000Z-250625T2145Z/
Worth IA-Winnebago IA-
406 PM CDT Wed Jun 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN WORTH AND NORTHEASTERN WINNEBAGO COUNTIES...
At 405 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Mills, or 12 miles northeast of Forest City,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Mills, Rice Lake, Rice Lake State Park, and Lake Mills
Municipal Airport around 410 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Hogsback Wildlife Area, Lake Mills Municipal Airport, and Rice Lake
State Park.
This includes Interstate 35 near mile marker 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4341 9334 4339 9358 4346 9362 4350 9355
4350 9338
TIME...MOT...LOC 2105Z 255DEG 23KT 4343 9354
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon375
WWUS53 KDMX 252117
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
417 PM CDT Wed Jun 25 2025
IAC189-195-252127-
/O.CAN.KDMX.TO.W.0006.000000T0000Z-250625T2145Z/
Worth IA-Winnebago IA-
417 PM CDT Wed Jun 25 2025
...THE TORNADO WARNING FOR NORTHWESTERN WORTH AND NORTHEASTERN
WINNEBAGO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Iowa.
LAT...LON 4341 9334 4339 9358 4346 9362 4350 9355
4350 9338
TIME...MOT...LOC 2115Z 262DEG 21KT 4344 9346
$$
DonavonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 25, 1:06 PM CDT, 2 hours 51 minutes earlier. Its key messages:
- Heavy rainfall and thunder continues over the area early this morning. Localized flash flooding and ponding of water is possible. Severe weather threat is low.
- Additional thunderstorm development this afternoon and evening, mainly over northern Iowa. Heavy rainfall is likely. Severe weather is possible with strong winds being the main concern. Hail and tornado risk will be conditional.
- One more round of widespread storm chances Thursday afternoon and evening. Strong wind gusts and heavy rainfall will be possible with these storms.
Area forecast discussion, Jun 25, 1:06 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 106 PM CDT Wed Jun 25 2025 ...Updated for the 18z Aviation Discussion... .KEY MESSAGES... - Heavy rainfall and thunder continues over the area early this morning. Localized flash flooding and ponding of water is possible. Severe weather threat is low. - Additional thunderstorm development this afternoon and evening, mainly over northern Iowa. Heavy rainfall is likely. Severe weather is possible with strong winds being the main concern. Hail and tornado risk will be conditional. - One more round of widespread storm chances Thursday afternoon and evening. Strong wind gusts and heavy rainfall will be possible with these storms. && .UPDATE... Issued at 331 AM CDT Wed Jun 25 2025 We begin yet another morning with heavy rain falling over portions of Iowa, with rain and thunderstorms slowly drifting north along the nose of a 30 to 40 kt low level jet. These storms are moving relatively slowly and produced anywhere from 1 to 2 inches of rain in portions of southwestern and south central Iowa early this morning. Fortunately, precipitation will continue to slowly drift northeastward out of the areas hit with the heaviest rainfall yesterday and into central and eventually northern Iowa by later this morning. Individual storm motions this morning are slow, but the mass of rain should be progressive through the morning. This will help to mitigate major flash flooding issues, but we will be monitoring observed rainfall rates and amounts through the morning in the event that flash flooding does occur. The severe weather threat this morning is low given the saturated profiles reducing lapse rates and limiting instability. This heavy rainfall and thunderstorms are attached to a shortwave currently lifting northeastward over Nebraska and into South Dakota and Minnesota through the morning. This low will eventually lift into Minnesota round mid- day but leave an elongated trough of low pressure over northern into northwestern Iowa this afternoon. Convergence along this trough will be the genesis region for additional storms this afternoon and evening across northern Iowa. At the same time, clearing skies and theta e advection occurring over much of central Iowa today will generate a moist, unstable environment southeast of this genesis region, providing fuel for storms into the evening. This environment will boast 2000 to 3000 J/kg of SBCAPE, dewpoints in the 70s, and LCLs of 500m or lower. However, despite the favorable thermodynamics, wind fields will again be the determining factor of how strong storms will become this afternoon. Deep layer and low level shear values this afternoon look a bit better than what we've seen with recent severe weather events, but the severity of storms is somewhat conditional and dependent on how convection this morning and into the afternoon plays out. Model guidance is depicting two different solutions in terms of the wind fields. The NAM suite shows more south southeasterly surface winds this afternoon, while models like the HRRR, RAP, and GFS have winds swing to more southwesterly. The differences between these two camps is how they handle convection this morning prior to initiation in the afternoon. The HRRR, RAP, and GFS have a stronger meso-low with an MCS-like feature moving through northern Iowa and into Minnesota, which keeps convection over the north for longer and doesn't allow for any significant surface boundary development. Conversely, this feature doesn't exist in the NAM and therefore allows for a surface boundary to develop in the afternoon, keeping winds more south southeasterly. The net result is better turning in the low levels (higher SRH) and higher 0-3 km and 0-6 km shear values from the NAM, but more modest shear values with less turning in the hodographs from the HRRR/RAP/GFS. Therefore, the evolution of mesoscale features this morning and through the day today will have a significant impact on the severity of storms this afternoon. Should the NAM solution pan out, rotating storms/supercells would be possible, increasing the chances for all severe hazards, including tornadoes. If the morning convection mucks up the wind fields, as the HRRR, RAP and GFS suggest, severe weather will still be possible (modest 0-3 km shear should still help to keep cold pools from racing out ahead of storms), but it would be primarily a wind threat with any storms that organize along the boundary and less of a tornado or hail threat. Therefore, will be monitoring convective and mesoscale trends closely today. The storm prediction center has now placed a slight risk (level 2 of 5) for severe weather over northern Iowa for today. In addition to the severe weather potential, the threat for heavy rainfall will continue. For more information on heavy rainfall and potential flooding/flash flooding concerns, please see the updated hydro discussion below. Beyond today, we will see one more round of widespread storm chances passing through the area on Thursday as troughing to our west eventually lifts up over the upper ridge and pulls a north-south oriented boundary from west to east through the state. Storms will fire along this boundary through the afternoon and evening, taking advantage of the unstable airmass overhead. Wind shear values will again be borderline for severe weather, with 25 to 30 kts of deep layer shear along the boundary as it moves through Iowa. The main risk with these storms looks to be strong winds, but will see how storms this morning and again this afternoon play out before getting too ingrained in the specific details of Thursdays severe threat. The storm prediction center has left the severe weather risk as a marginal threat (level 1 of 5) for Thursday. && .DISCUSSION... Issued at 258 PM CDT Tue Jun 24 2025 Heavy, efficient rain of early this morning has gradually decreased in intensity with time through the later morning to early afternoon hours today but rainfall amounts into late morning vary from 4-6"+ in portions of southern to southwest Iowa, approaching 1-2" in portions of central Iowa with 2-4" in locations in between and lighter amounts in much of the north except for isolated locations. Limited reports have been received in the way of impacts from this excessive rain thus far in southern Iowa though certainly conditions are more primed for hydro issues going forward this week with subsequent rounds given some of these higher end rain amounts in the last 24+ hours with some noted rises already seen on some area rivers. See the hydro discussion below for more details on the hydro threat through the next several days. For the rest of today, generally expecting isolated to scattered showers and storms to persist through the rest of the afternoon and evening hours. Although the overall severe threat has lowered for this afternoon and evening with the lingering rain and cloud cover through much of the day, a few stronger storms remain possible in portions of the area like where clearing has occurred more in portions of far southern Iowa, or near to south of the lingering surface boundary that is roughly in between the Highway 30-20 corridors. Overall parameter space is most favorable in portions of southern Iowa where instability/shear are highest (outside of areas receiving rain early this afternoon), per SPC mesoanalysis, and as reflected in the SPC Day 1 Level 1 (of 5) risk which has been pulled back to southern Iowa. For any stronger storms that can develop, gusty winds remains the primary threat, with some small hail potentially possible if a more organized updraft can develop. Storm motions will remain slow, around 10-20 knots, so heavy rain will continue to be a threat with any activity that occurs. In addition, cannot rule out some funnel cloud development in portions of north central/northeast/east central Iowa where there is an overlap between the 0-3km CAPE and surface vorticity with a few funnel reports having been noted in adjacent CWAs already this afternoon. Have addressed this threat with a SPS. As we get into tonight, forcing begins to increase as a shortwave nudges into the region into Wednesday as well as the LLJ redevelops late pointing into eastern NE/western IA. With mean flow overall still largely parallel to the surface boundary, expect more training storms that could be very efficient rain producers, especially on the nose of the LLJ. Thus, we once again transition late tonight into the overnight into another heavy rain threat, though as noted in the previous update, CAMs continue to suggest disorganized convection developing along the instability gradient in the south/southwest with storms pushing northeast with time. Should these become more organized, some wind threat could develop, but this is lower probability scenario with shear remaining weak. The severe threat increases some diurnally Wednesday, especially north, as instability balloons into the afternoon and shear is actually a bit stronger than in previous days. This is also where the surface boundary looks to lift (towards the MN/IA border) by Wednesday afternoon providing a further focus for storm development. However, as in the case of today, overall threat and location will be dependent on the morning activity, cloud cover, location of the boundary and necessary destabilization. As with the previous days, wind will remain the primary severe threat, though some small hail may be possible if more organized storms can develop. Will also need to watch the flow near the boundary as if any backing can occur, than a tornado cannot be completely ruled out either, though this remains less likely. Although this activity Wednesday afternoon/evening looks to be in northern Iowa, displaced from the heavy rain here to start the week, we'll still need to continue to monitor the heavy rain threat with still efficient rain likely given pwats remain near 2" with favorable warm cloud depths even though storm motions themselves should become slightly more progressive. Additional activity is expected overnight into Thursday and then again diurnally Thursday afternoon and evening continuing our active week with additional chances for severe weather and heavy rain that will continue to heighten the flooding threat into the end of the week both from a flash flooding and a river flooding standpoint (again, see hydro discussion). Refinements to the going forecast will continue to be made in subsequent days with again the extended NBM forecast overdone in space and time though with boundary uncertainty, little confidence to make too many adjustments outside of the short term forecast. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1252 PM CDT Wed Jun 25 2025 Lingering showers over northern Iowa early this afternoon with new showers and storms starting to develop as well. Challenging aviation forecast going forward with thunderstorm timing and impacts given lingering uncertainty exactly when/where showers/storms occur. Most favorable locations remain north - KFOD or KMCW, though new development is occurring over southern Iowa as well, near KOTM. Confidence in showers/storms reaching ALO remains lower, but kept with previous Prob30 group. Adjustments in timing/impacts likely as storms develop this afternoon but localized visibility drops could occur as well as gusty winds with any stronger showers/storms. Although VFR conditions will largely prevail, MVFR CIGs expected at times with some IFR possible north, especially through the overnight as additional rounds of showers/storms move through. && .HYDROLOGY... Issued at 331 AM CDT Wed Jun 25 2025 Both flash flood and river flooding remain a concern today through later this week, with river flooding concerns persisting well into next week. There has been a persistent signal of heavy rainfall mainly through Thursday night into Friday morning, however uncertainty in the exact placement of highest rainfall amounts remain. The latest 25/00Z HREF and NBMv5.0 continue to show the axis with the highest QPF amounts transitioning to portions of northwest and north-central Iowa starting this afternoon, specifically along and north of US Highway 30. Confidence is increasing on seeing widespread amounts of 2-4" in this area, with higher end amounts (from the HREF PMM or NBM 95th percentile data) showing pockets of 5-8", with max amounts of 10+" still in play. As is typically the case in these scenarios, mesoscale details /e.g. exact storm initiation locations and placement of outflow boundaries/ cannot be accurately predicted at this time range, so the placement of the heaviest precip may need to be refined. The hydrologic response will depend heavily on the meteorological activity and resultant QPF. Flash flooding will be a possibility anywhere in the CWA where persistent heavy rainfall occurs, with the flash flooding possibly being triggered by either the rainfall intensity or the sheer volume of rainfall. In terms of river flooding, we have extended the QPF used in our official river forecasts from the normal duration of 24 hrs during the warm season, to 72 hrs for this event -- recognizing the longer term duration of the heavy rainfall. This change to QPF duration pertains only to those streams in the Mississippi River drainage portion of our CWA, or roughly across the northeast 2/3rds of our CWA. Given the change in QPF duration for our official river forecasts, those forecasts along with our QPF ensemble hydrographs and HEFS are all suggesting significant rises on many streams with minor to moderate flooding indicated later this week into at least early next week. The larger streams of most concern presently include the Iowa, Cedar, Winnebago, Shell Rock and Raccoon Rivers. As always, though, the actual geographic placement and amount of the rainfall will be important in determining the actual hydrologic response. Even a difference in heavy rainfall placement of 10-20 miles, for example, can significantly impact the actual vs. anticipated hydrologic response in neighboring stream basins. Given the timing in those forecasts (i.e., forecast to reach flood stage generally 3, 4 or more days out from the present time), as well as lower confidence since it so far out in time, we opted to mention these threats in our Hazardous Weather Outlook (HWO) instead of issuing river flood watches or warnings at this time. As the time draws closer and confidence increases then we will migrate to river flood watches or warnings as needed. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday afternoon for IAZ004>007-015>017- 023-024-033-034-044. && UPDATE...Dodson DISCUSSION...05 AVIATION...05 HYDROLOGY...Fowle/Zogg
Hazardous weather outlook, Jun 25, 3:49 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 349 PM CDT Wed Jun 25 2025 IAZ025>028-035>039-045>050-057>062-070>075-081>086-092>097-262100- Wright-Franklin-Butler-Bremer-Webster-Hamilton-Hardin-Grundy- Black Hawk-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon- Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- 349 PM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Showers and thunderstorms will continue to develop this afternoon and continue through tonight over northern into north-central Iowa. Strong to severe storms are possible with hail and damaging winds, though a few tornadoes are also possible over far northeast Iowa. Heavy rainfall will continue to be a threat this afternoon through tonight as well. Any additional heavy rainfall will increase flooding concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will continue Thursday into Thursday night. Heavy rainfall and flash flooding are possible. Severe weather is possible as well with gusty winds being the main concern. Significant rises are expected on many area streams. Minor to moderate river flooding is possible later this week into at least early next week. The larger streams of most concern include the Iowa, Cedar, Winnebago, Shell Rock and Raccoon Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for the rest of today into tonight. IAZ004>007-015>017-023-024-033-034-044-262100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Sac-Calhoun-Crawford- 349 PM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Flood Watch is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Showers and thunderstorms will continue to develop this afternoon and continue through tonight over northern into north-central Iowa. Strong to severe storms are possible with hail and damaging winds, though a few tornadoes are also possible over far northeast Iowa. Heavy rainfall will continue to be a threat this afternoon through tonight as well. Any additional heavy rainfall will increase flooding concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flood Watch is in effect for the area Thursday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorm chances will continue Thursday into Thursday night. Heavy rainfall and flash flooding are possible. Severe weather is possible as well with gusty winds being the main concern. Significant rises are expected on many area streams. Minor to moderate river flooding is possible later this week into at least early next week. The larger streams of most concern include the Iowa, Cedar, Winnebago, Shell Rock and Raccoon Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for the rest of today into tonight.
In the hours before
Local storm report, Jun 25, 11:06 AM CDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1106 AM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Mount Ayr 40.71N 94.24W
06/25/2025 M3.25 Inch Ringgold IA CO-OP Observer
24 hour total rainfall.
&&
ABLocal storm report, Jun 25, 11:19 AM CDT, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1119 AM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM Rain 1 W Waukee 41.61N 93.89W
06/25/2025 M3.23 Inch Dallas IA Public
Reported by Trained Spotter.
&&Local storm report, Jun 25, 12:19 PM CDT, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1219 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM Rain Urbandale 41.64N 93.74W
06/25/2025 M3.31 Inch Polk IA Trained Spotter
Morning total rainfall.
&&
ABLocal storm report, Jun 25, 12:22 PM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1222 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Waukee 41.61N 93.86W
06/25/2025 M5.75 Inch Dallas IA Trained Spotter
&&
ABLocal storm report, Jun 25, 12:37 PM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1237 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM Rain Urbandale 41.64N 93.74W
06/25/2025 M4.10 Inch Polk IA Public
Delayed report of rainfall that occurred
earlier in the morning.
&&
ABLocal storm report, Jun 25, 12:40 PM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Des Moines IA
1240 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM Rain 3 ENE Ellston 40.85N 94.06W
06/24/2025 M7.79 Inch Ringgold IA Mesonet
Measured by personal weather station. Most
occurred since 7 pm CDT 6/23.
1240 PM Rain 5 NNW Grand River 40.89N 94.00W
06/24/2025 M5.99 Inch Decatur IA Mesonet
Event total measured by a personal weather
station.
1240 PM Rain 4 NW Creston 41.11N 94.42W
06/24/2025 M5.11 Inch Union IA Mesonet
Event total so far. Measured by a personal
weather station.
0540 AM Rain 1 WSW Stuart 41.50N 94.33W
06/25/2025 M5.98 Inch Adair IA Mesonet
Personal weather station rainfall since
midnight, still raining.
0541 AM Rain 5 NNW Fontanelle 41.36N 94.60W
06/25/2025 M4.33 Inch Adair IA Public
Personal weather station rainfall since
midnight. Still raining.
0548 AM Rain Earlham 41.49N 94.12W
06/25/2025 M4.24 Inch Madison IA Mesonet
Personal weather station rainfall since
midnight. Still raining.
0549 AM Rain Van Meter 41.53N 93.96W
06/25/2025 M3.57 Inch Dallas IA Mesonet
Personal weather station rainfall since
midnight. Still raining.
0554 AM Rain 2 NE Greenfield 41.32N 94.43W
06/25/2025 M3.38 Inch Adair IA Mesonet
Personal weather station rainfall since
midnight.
0557 AM Rain 1 NE Atlantic 41.41N 95.00W
06/25/2025 M3.93 Inch Cass IA Broadcast Media
Storm total rainfall since midnight.
0640 AM Rain Massena 41.26N 94.76W
06/25/2025 M5.57 Inch Cass IA CO-OP Observer
0700 AM Rain Mount Ayr 40.71N 94.24W
06/25/2025 M3.25 Inch Ringgold IA CO-OP Observer
24 hour total rainfall.
0700 AM Rain Waukee 41.61N 93.86W
06/25/2025 M5.75 Inch Dallas IA Trained Spotter
0719 AM Rain 1 W Waukee 41.61N 93.89W
06/25/2025 M3.23 Inch Dallas IA Public
Reported by Trained Spotter.
0748 AM Rain Urbandale 41.64N 93.74W
06/25/2025 M3.31 Inch Polk IA Trained Spotter
Morning total rainfall.
1031 AM Rain Urbandale 41.64N 93.74W
06/25/2025 M4.10 Inch Polk IA Public
Delayed report of rainfall that occurred
earlier in the morning.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:57 PM CDT | Special Weather Statement | DMX | Ringgold | 48 min |
| Jun 25, 5:13 AM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Dallas, Guthrie, Madison and 1 more | 5 hr |
| Jun 25, 7:13 AM CDT | River Flood Warning | DMX | Dallas, Polk | 6 hr |
| Jun 25, 10:47 AM CDT | River Flood Watch | DMX | Polk, Warren | 22 hr |
| Jun 25, 11:28 AM CDT | Flood Watch | DMX | Calhoun, Cerro Gordo, Crawford, Emmet, Hancock, Humboldt and 6 more | 19 hr |
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Wright | 34 min |
| Jun 25, 5:07 PM CDT | Flash Flood Warning | DMX | Humboldt, Pocahontas, Wright | 6 hr |
| Jun 25, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 44 min |
Nearby
Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.